Pennsylvania, 2007Hail and Damaging Wind in Pennsylvania, July 16, 2007
July 16, 2007 · NWS PHI · 2 events in 1 county or zone
A slow moving cold front helped trigger a severe thunderstorm in Berks County during the evening of the 16th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.0 million
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving cold front helped trigger a severe thunderstorm in Berks County during the evening of the 16th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 16, 8:15 PM EST, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 16, 8:15 PM EST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
915 PM EDT MON JUL 16 2007
.SYNOPSIS...
A WEAKENING FRONTAL BOUNDARY IS ACTING AS A FOCUSING MECHANISM FOR
SHOWERS AND THUNDERSTORMS ACROSS THE SOUTHERN MIDDLE ATLANTIC
STATES. A WAVE OF LOW PRESSURE IS EXPECTED TO DEVELOP ON THIS
BOUNDARY AND MOVE OFFSHORE EARLY ON TUESDAY. IN ITS WAKE A WEAK HIGH
PRESSURE SYSTEM WILL MOVE OVER THE REGION. A WARM FRONT IS
THEN FORECAST TO MOVE THROUGH TUESDAY NIGHT. FOR THE REST OF THE
WORK WEEK A PAIR OF COLD FRONTS ARE FORECAST TO MOVE INTO THE
AREA. THE FIRST LATE WEDNESDAY INTO THURSDAY IS EXPECTED TO
DISSIPATE OVER THE REGION. A STRONGER ONE SHOULD THEN SLOWLY MOVE
THROUGH DURING THE CALENDAR DAY ON FRIDAY. THIS BOUNDARY IS THEN
EXPECTED TO STALL JUST TO THE EAST OF THE MIDDLE ATLANTIC STATES
OVER THE WEEKEND BEFORE HIGH PRESSURE NUDGES IT FARTHER OFFSHORE
LATER SUNDAY OR MONDAY.
&&
.NEAR TERM /THROUGH 6 AM TUESDAY/...
BY 9:00 PM, THE SHOWERS AND TSTMS THAT HAD AFFECTED PARTS OF EXTREME
SOUTHERN NEW JERSEY, DELAWARE AND NORTHEASTERN MARYLAND HAD ALL BUT
DISSIPATED. THE ACTIVITY PRODUCED SOME DOWNPOURS AND FREQUENT CLOUD
TO GROUND LIGHTNING. THE MORE PERSISTENT TSTM ACTIVITY OVER EASTERN
SUSSEX COUNTY IN DELAWARE DUMPED UP TO 4 INCHES OF RAIN ALONG US 9
BETWEEN LEWES AND HARBESON, BASED ON RADAR ESTIMATES.
AT 9:00 PM, THERE WERE ISOLATED SHOWERS AND TSTMS OVER CHESTER,
BERKS AND LANCASTER COUNTIES. THERE WAS ALSO SOME MORE PRECIP
UPSTREAM IN NORTH CENTRAL MARYLAND.
WHILE WEVE ALLOWED THE SEVERE TSTM WATCH FOR OUR SOUTHERN COUNTIES
TO EXPIRE, WEVE MAINTAINED THE MENTION OF OVERNIGHT PRECIP, CHANCE
OR SLIGHT CHANCE POPS, FOR OUR ENTIRE FORECAST AREA. THERE WAS A
MID LEVEL SHORT WAVE OVER THE EASTERN OHIO RIVER VALLEY THIS
EVENING. THE SHORT WAVE IS FORECAST TO MOVE EASTWARD AND IT SHOULD
PASS OVERHEAD DURING THE NIGHT. IT MAY PROVIDE ENOUGH LIFT TO
DEVELOP SOME ADDITIONAL SHOWERS AND TSTMS.
&&
.SHORT TERM /6 AM TUESDAY THROUGH WEDNESDAY/...
TUE MIGHT PROVIDE A LULL IN THE CONVECTIVE ACTIVITY AS THERE ARE NO
DISCERNIBLE STG SHRT WAVES IN THE FLOW ALF AND HEIGHTS ARE FCSTD TO
RISE. THE WRF-NMM DOES NOT SUPPORT ANY CONVECTION AS FCSTD CAPES
BASICALLY STAY BLO 1000J AND WITH SOME MIXING IN THE LOWEST 100MB
WILL PBLY BE LESS. THE GFS DOES LEAVE THE DOOR OPEN ACRS THE SERN
PART OF OUR CWA NEAR THE DISPTG BOUNDARY. IRONICALLY ITS MOS POPS
ARE LOWER THAN THE ETA. ATTM WE HAVE OPTED TO LEAVE OUT PCPN WHAT WE
BELIEVE WOULD BE ISOLATED (AS IN WRN CONUS ISOLATED <10%) COVERAGE.
TEMPWISE WHAT HAS CONTINUED TO HOLD WITH EVERY 90ISH EVENT SO FAR
THIS SUMMER HAS BEEN THAT GFS MOS HAS BEEN TOO HOT. FCSTD 1000-850MB
THICK STRAIGHT UP SUPPORTS AN 89 FOR PHL WHICH ONCE AGAIN LEANS TWD
THE ETA MOS.
BOTH THE WRF AND GFS SHOW AN ORGANIZED WAA PUSH ON TUE NGT. THE JET
STRUCTURE IS NOT AS SUPPORTIVE OVRNGT AS IT IS FOR ERLY THIS EVE
SOUTH. THIS IS THE REASON FOR NOW WE ARE KEEPING POPS AS CHC. IT IS
WAY ENUF UNSTABLE ALF TO KEEP THUNDER GOING THRU THE NGT.
THE NEXT FNT ON WED STARTS TO APCH OUR CWA. EVEN WITH THE FNT STILL
FAIRLY GEOGRAPHIC AWAY, THE MDLS HAVE A PRETTY WELL TIMED SHORT WAVE
FOR CONVECTION COINCIDING WITH DAYTIME HEATING. THIS MIGHT NOT COME
TO FRUITION, BUT WITH HIER DEWPTS FCSTD AND ANOTHER DAY IN THE
SOUPIER AIR MASS (CAPES ONCE AGAIN FCSTD TO BE BTWN 1000-2000J), WE
HAVE CONTD THE CHC FOR TSRAS, ESP DURG THE AFTN. WHL THERE MIGHT BE
A COUPLE OF SVR TSRA, THE LACK OF DRY AIR ALF AND WEAK WINDS ALF DO
NOT ATTM SUPPORT ANY ORGANIZED EVENT. THIS IS ONE DAY WHERE WE WILL
BE GOING ABV ALL THE GUID DATASETS FOR MAX TEMPS. NOT SURE IF THE
OVRNGT CONVECTION OR GREATER MSTR (TOO MANY CLOUDS IN THE GUID
WORLD) IS THE REASON THE MOS GUID IS SO LOW, BUT THE FULL SUN MACROS
SUPPORT MID 90S ON THE CSTL PLAIN. WE/RE NOT GOING THAT HIGH, BUT
THE 1000-850 THICK FCST SUG SOME LOW 90S ARE DOABLE. FCST HEAT
INDICES ATTM DO NOT REACH HEAT ADVY CRIT FOR URBANINZED AREAS.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
THERE SHALL BE A VERY WET DAY (FLOODING?) IN HERE AS A POSITIVE TILT
TROF (THUS SLOW MOVING AND WAVY FRONT) SLOWLY WORKS ITS WAY
EASTWARD. THERE IS PRETTY GOOD MODEL AGREEMENT ON THIS. ALTHO THIS
MIGHT OCCUR ON THU VS FRI. THE SPLIT OCCURS OVER THE WEEKEND WHERE
THE GFS/SEF/ECMWF ARE AGGRESSIVE ENUF TO HAVE THE FNT CLEAR THE
COAST WHL THE UKMET AND NOGAPS HANG BACK THE TROF AND CLOSE IT OFF
SO THE FNT REMAINS W AND EVERY DAY HAS THE CHCS FOR PCPN. WHL
CONFIDENCE IS HIGH FOR A SOAKING DAY (CENTERED ABOUT FRIDAY FOR
NOW), IT IS NOT AS HIGH AS TO HOW GOOD (DRY) THE WEEKEND AND MONDAY
SHALL BE.
A COLD FRONT IS EXPECTED TO DISSIPATE AS IT MOVES THRU OUR CWA ON
WED NGT OR THU. THE STRONGER SECOND FNT SHLD BE IN THE SAINT
LAWRENCE VLY. THIS ONE IS PROGGED TO SLOWLY MOVE THRU OUR CWA DURING
THE CALENDAR DAY ON FRIDAY AND OFFER THE BEST CHANCES FOR PCPN AS
DEPICTED IN THE CURRENT FCST. HOW MUCH OF AN OFSHR PUSH WILL HAVE
THE BEARING ON THE WEEKEND/S WX. EVEN IF THE FNT DOES MOVE OFSHR, A
COLD POCKET ALF MIGHT INDEUCE SOME PCPN ON SAT. WE HAVE HEDGED THE
FCST BOTH WAYS WITH THIS GIVING US A SHOT AT PCPN FROM EITHER THE
FNT SLOWING OR THE COLD POOL ALF MOVG THRU. SUNDAY ATTM LOOKS LIKE
THE BETTER OF THE TWO WEEKEND DAYS (HE SAYS), BUT THE ECMWF AND GFS
BOTH ARE FCSTG A WAVE TO MOVE ALG THE OFSHR FNT. THIS MIGHT BE A
CLOSE CALL FOR THE ERN PART OF OUR CWA. FAIR WX THEN EXPECTED FOR
MON. WE AGREE WITH HPC/S DECISON TO GO ABV THE STAT GUID FOR MAX
TEMPS ON THU IN THE PRE STGR FRONT ENVIRONMENT. THU MIGHT BE THE
HOTTEST DAY OF THE LOT AFTER ALL IS SAID AND DONE. WE ALSO KEPT MAX
TEMPS ABV THE STAT GUID FOR FRI AS THEY ARE NOT THAT FAR FROM CLIMO.
&&
.AVIATION /01Z TUESDAY THROUGH SATURDAY/...
LATE TONIGHT, A FEW TERMINALS COULD SLIP INTO THE MVFR RANGE DUE TO
SOME LIGHT FOG AND VISIBILITY RESTRICTIONS.
WINDS ARE MAINLY FROM THE EAST OR NORTHEAST IN THE POST FRONTAL
ENVIRONMENT. THEY SHOULD BECOME LIGHT AND VARIABLE OVERNIGHT AND
THEN MORE NORTHERLY TOMORROW MORNING AS LOW PRESSURE MOVES OFF THE
COAST.
THE FRONT THAT IS RESPONSIBLE FOR THE STORMS WILL REMAIN ACROSS THE
REGION TONIGHT. THE ALREADY MENTIONED WAVE OF LOW PRESSURE IS
EXPECTED TO DEVELOP ON THIS BOUNDARY AND MOVE OFFSHORE EARLY ON
TUESDAY. A WARM FRONT IS FORECAST TO MOVE THROUGH THE TERMINALS ON
TUESDAY NIGHT. A COUPLE OF COLD FRONTS ARE EXPECTED TO FOLLOW LATER
IN THE WEEK.
&&
.MARINE...
WINDS HAVE GONE ONSHORE THROUGHOUT THE NEARSHORE WATERS. NO
HEADLINES ARE EXPECTED TONIGHT OR THROUGH AT LEAST TUESDAY NIGHT. A
SERIES OF FRONTS WILL APPROACH THE COASTAL WATERS DURING THE MID AND
LATE WEEK TIME FRAME. AS THE FRONTS WORK THROUGH WITH RIPPLES OF LOW
PRESSURE, SMALL CRAFT ADVISORIES MIGHT BE NEEDED. IVE MENTIONED
SOME FIVE FOOT SEAS WEDNESDAY INTO THURSDAY AT THIS TIME. IF SMALL
CRAFT CONDITIONS DO IN FACT DEVELOP, THEY WILL ON THE MINIMAL SIDE.
&&
.HYDROLOGY...
FCSTD PWATS ARE EXPECTED TO AVERAGE 2 FROM WED INTO FRI. POS TILT
TROF WITH THOSE VALUES UNFORTUNATELY LEND TO A GREATER RISK FOR
FLASH FLOODING FROM THE TSRAS. IT HAS BEEN DRY OF LATE SO THIS WILL
IN ALL LIKELIHOOD BE AN URBAN SMALLER STREAM CONCERN VS THE LARGER
STREAMS AND RIVERS.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...GIGI
NEAR TERM...IOVINO
SHORT TERM/LONG TERM...GIGI
AVIATION/MARINE...KRUZDLO
HYDROLOGY...GIGI
Hazardous weather outlook, Jul 16, 8:20 PM EST, 1 hour before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
920 PM EDT MON JUL 16 2007
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-171000-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
920 PM EDT MON JUL 16 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-171000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
920 PM EDT MON JUL 16 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 16, 5:15 PM EST, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
615 PM EDT MON JUL 16 2007
DEZ003-004-162330-
DELAWARE BEACHES-INLAND SUSSEX-
615 PM EDT MON JUL 16 2007
...STRONG THUNDERSTORMS CONTINUE TO AFFECT EASTERN SUSSEX COUNTY...
AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE STRONG THUNDERSTORMS OVER EASTERN SUSSEX COUNTY. THE AREA
OF THUNDERSTORMS WAS DRIFTING TO THE SOUTH. THE THUNDERSTORM WILL
CONTINUE TO AFFECT AREAS AROUND HARBESON AND LEWES...AS WELL AS
REHOBOTH BEACH AND DEWEY BEACH BETWEEN NOW AND 730 PM.
THE THUNDERSTORMS ARE ACCOMPANIED BY FREQUENT CLOUD TO GROUND
LIGHTNING AND HEAVY RAIN. SOME LOCATIONS IN EASTERN SUSSEX COUNTY
HAVE RECEIVED UP TO THREE INCHES OF RAIN BASED ON RADAR ESTIMATES.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
IOVINO
Special weather statement, Jul 16, 5:30 PM EST, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
630 PM EDT MON JUL 16 2007
MDZ008-012-162330-
CECIL-KENT-
630 PM EDT MON JUL 16 2007
...A STRONG THUNDERSTORM APPROACHING CECIL COUNTY AND KENT COUNTY...
AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HARFORD COUNTY...MOVING EAST AT 15 MPH. THE
THUNDERSTORM WILL CONTINUE TO MOVE INTO CECIL COUNTY. IT WILL ALSO
BEGIN TO MOVE ACROSS THE BAY AND INTO KENT COUNTY BY AROUND 700 PM.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
THERE WILL BE FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM
THIS STORM AND THERE MAY BE SOME HAIL...AS WELL.
IOVINO
Special weather statement, Jul 16, 6:08 PM EST, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
708 PM EDT MON JUL 16 2007
MDZ008-012-162345-
CECIL-KENT-
708 PM EDT MON JUL 16 2007
...THUNDERSTORM WEAKENING IN CECIL COUNTY...
AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR CRYSTAL BEACH IN CECIL COUNTY...MOVING EAST AT 15
MPH. THE THUNDERSTORM WAS ACCOMPANIED BY HEAVY RAIN AND OCCASIONAL
LIGHTNING.
THE THUNDERSTORM IS EXPECTED TO CONTINUE WEAKENING AS IT MOVES
ACROSS SOUTHERN CECIL COUNTY AND EXTREME NORTHEASTERN KENT COUNTY BY
745 PM.
IOVINO
Special weather statement, Jul 16, 6:54 PM EST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
754 PM EDT MON JUL 16 2007
DEZ001-170030-
NEW CASTLE-
754 PM EDT MON JUL 16 2007
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN NEW CASTLE COUNTY...
AT 754 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NEWARK...MOVING NORTHEAST AT 15 MPH. THE
THUNDERSTORM WILL BE NEAR STANTON AND ELSMERE AROUND 815
PM...TALLEYVILLE AND EDGEMOOR AROUND 830 PM...ARDEN AND ARDENTOWN
AROUND 845 PM.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. THERE MAY BE
SMALL HAIL ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING.
IOVINO
Local storm report, Jul 16, 7:42 PM EST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
842 PM EDT MON JUL 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND GST N LEWES 38.78N 75.15W
07/16/2007 M43.00 MPH SUSSEX DE OTHER FEDERAL
43 MPH WIND GUSTS AT THE LEWES, DE NOS STATION.
0755 PM HAIL 5 S TOWNSEND 39.32N 75.69W
07/16/2007 E0.25 INCH NEW CASTLE DE TRAINED SPOTTER
PEA SIZE HAIL REPORTED IN PRICES CORNER AREA.
&&
ROBERTSONSpecial weather statement, Jul 16, 8:34 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
934 PM EDT MON JUL 16 2007
PAZ060-170215-
BERKS-
934 PM EDT MON JUL 16 2007
...A STRONG THUNDERSTORM WILL AFFECT BERKS COUNTY...
AT 930 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR VINEMONT AND WERNERSVILLE...MOVING EAST AT
10 MPH. THE THUNDERSTORM WILL BE NEAR SINKING SPRING AROUND 945
PM...WEST READING...WEST WYOMISSING AROUND 1000 PM...READING...MOUNT
PENN AROUND 1015 PM...FLEETWOOD AND AMITY GARDENS AROUND 1030 PM.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. THERE MAY ALSO BE
SOME SMALL HAIL ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING.
IOVINO
Thunderstorm Wind, Berks
- When
- July 16, 9:20 PM EST
- Where
- Berks County, Kutztown
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $1.0 million
- Reported by
- Emergency Manager
- Coordinates
- 40.520, -75.780
A severe thunderstorm damaged the second and third floors as well as the roof of a toothbrush manufacturing plant in Kutztown. The roof and part of the third story wall of the plant were partially knocked down. The main stairwell in the plant was also destroyed. Elsewhere a Chinese Restaurant in the borough lost its display sign. Several trees and lines were knocked down on and around Main Street. Tree debris covered one playground set. About 5,000 homes and businesses in the area lost power.
Hail, Berks
- When
- July 16, 9:25 PM EST
- Where
- Berks County, Kutztown
- Measured
- 1.75 in hail
- Reported by
- Newspaper
- Coordinates
- 40.520, -75.780
Golf ball size hail fell from a severe thunderstorm in Kutztown.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Iowa, July 16, 2007$1.7 million · 4.5 in hail · 47 events
- Tornado and Flash Flooding in Iowa, July 16 to 17, 2007$141,000 · EF1 · 47 events
- Tornado and Flash Flooding in Texas, July 16, 2007$823,000 · EF1 · 4 events
- Hail and Damaging Winds in Iowa, July 16, 2007$144,000 · 1.75 in hail · 21 events
- Tornado and Hail in Maryland, July 16, 2007$25,000 · EF1 · 9 events
- Lightning Strike in Delaware, July 16, 2007$75,000 · 1 event
- Hail and Damaging Winds in Virginia, July 16, 2007$39,000 · 1 in hail · 10 events
- Hail and Damaging Winds in Florida, July 16, 20072 injured · $16,000 · 1.75 in hail · 9 events
- Hail in Oklahoma, July 16, 2007$25,000 · 1.75 in hail · 1 event
- Hail and Damaging Wind in South Dakota, July 16, 20071 in hail · 20 events
- Flash Flood and Damaging Winds in North Carolina, July 16 to 17, 2007$20,000 · 50 kt wind · 5 events
- Hail and Damaging Winds in Virginia, July 16, 2007$17,000 · 1 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51143, 51142.